Neurontin Epileptic Seizures, Kidney Pain, Kidneys, Kidney Failure, Definately
I am the person who posted the above message about kidney pain as a bad side-effect of N. use for fibromyalgia -- I use the drug for muscle pain, and to get to sleep at night -- and am at the point of trying to lower the dose, as well as wean myself off of it, before permanent damage can happen to my kidneys (and I hate the brain-fog). ... more »
I am the person who posted the above message about kidney pain as a bad side-effect of N. use for fibromyalgia -- I use the drug for muscle pain, and to get to sleep at night -- and am at the point of trying to lower the dose, as well as wean myself off of it, before permanent damage can happen to my kidneys (and I hate the brain-fog).
Some research into the chemical and physical effects of the med lead me to believe that it works by helping the kidneys take a certain substance out of the blood stream -- the same way that dialysis works for kidney-failure, so definately Neurontin will affect the operation of the kidneys (see posting on "husband taking it for prostate problems" -- is this because of problems urinating?).
There have NOT been any studies on how Neurontin works -- or dangers/side-effects of the drug --for any other use besides epileptic seizures. If a person is experiencing bad side-effects he or she should immediately contact the doctor who prescibed it and ask for a different med, or for the dosage to be reduced (don't just stop taking it, which is what a lot of people do about bad side-effects -- that could be dangerous.). Such use makes a patient a guiney-pig for research, and the makers of Neurontin have been under attack for aggressively pushing it for what are called "off-label" uses.
If the doctor won't listen to you about this, find another one. IT'S YOUR BODY and no one knows better how you feel inside of it. Also you could experiment with withdrawing yourselve from high levels of the dosage, or asking that the amount of the med in the rx be reduced...fast- withdrawal sometimes causes seizures (as I understand it) and of course you have the complete right to ask a doctor to listen to your symptoms and needs.
Also if you're a person who notices bad effects in a child or a spouse you should make it an urgent project to point the bad effects out to the doctor, to become an advocate for the person who cannot do it. Good luck. JanK in Portland OR (and I am not a doctor, just a person with a lot of experience in surviving the American health system.)